Allergic reaction to Gamunex IVIG??
AnonymousSeptember 17, 2011 at 12:23 am
Has anyone broken out with a light rash and inching (arms, legs, back, neck,chest) and figured out it was from IVIG? It started about 3-4 days after an infusion. The injection site has not been effected.
I am trying to figure out what I am having an allergic reaction to?
AnonymousSeptember 17, 2011 at 10:53 am
Danger! I had wide spread peeling on my arms. Looked like a snake shedding its skin. One neurologist gave me a salve. The other neurologist told me it was a sign of a LIFE Threatening allergic reaction to the IVIG and he stopped consideration of further IVIG treatments.
September 17, 2011 at 2:10 pm
were you pre-medicated with benedryl before your ivig?
AnonymousSeptember 17, 2011 at 8:13 pm
Hives and rash aren’t uncommon with IVIG. When hubby was in last week for his IVIG, the person in the next bed was having her first IVIG and got hives. They gave her a steroid and some benedryl according to my husband and then started up the IVIG again.
AnonymousSeptember 17, 2011 at 10:42 pm
Yep. I was given benedryl and Tylenol before we started. I didn’t have any problem during or immediately after. The rashes started 3-4 days after.
I haven’t had any peeling yet. Do y’all know of anyone else who has had a delayed reaction like what I am experiencing?
September 18, 2011 at 8:46 pm
there is another post—under “ivig reaction” where someone posted a rash that sounded like yours. Name was beba. Can get info on most anything here with the search link:) good luck.
AnonymousSeptember 24, 2011 at 8:41 pm
I posted a reply to a person earlier today who had a reaction to IVIG. Here is my post:
“After 11 months of IVIG—100 Grams Gamunex in 5 hours every 4 weeks, I noticed that others were receiving smaller bags of fluid prior to the Gamunex. I had been plagued with the aching, itching, and migraine headaches after each treatment even though I was given Tylenol and Benadryl prior to each treatment. I was told that the small bags were Reglan (for stomach) and Decadron (type of cortisone to help with symptoms). I asked the Dr. about it and he put me on these two IVs prior to the Gamunex. After the first treatment using this new regimen I thought it was a miracle because I did not have a headache. The next treatment was also okay. However, after the third treatment with the new regimen I was fine the next day, but later that night I woke up having problems breathing, itching all over, and aching all over. I got up and took a benadryl and used my asthma inhaler. When I got up the next morning I was so sick and swollen all over that I went directly to my family doctor. My blood pressure was 180/88 and white cell count was elevated. I got two injections of Lasix (for fluid retention), a pill under my tongue (vasodilator for the BP), and a prescription for antibiotics. I had a horrible weekend—aching all over sometime unbearable pain and also got the migraine. On Monday morning I went back to my local doctor and was given a prescription for muscle relaxant and also Neurotin. I tried the muscle relaxant and it did not do anything, so I tried the Neurotin and it helped stop the pain and itching. I notified my Neuroligist of the reaction to the IVIG and he mentioned possible pre-treating me with Lasix, too.
I think that I got a bad batch of Gamunex. Have any of you had something like this happen to you???”
Now I am wondering about the lot number of the Gamunex!!! How many others have had reactions lately??? Since it is made from blood plasma I wonder about the contamination factor???
AnonymousOctober 6, 2011 at 11:57 pm
My reactions have been headaches (mild to severe) that can last a day or three. I also itch all over. That hasn’t stopped for about 4 weeks or more. I was given a steroid dose pack and it worked for a few days but the itching continued.
Good news is that the IVIG seems to be working.
AnonymousOctober 7, 2011 at 2:47 pm
I was told that the itching could mean that the IVIG is working…allowing the myelin to repair and nerves to regenerate. I have itching all of the time now and was put on Neurotin which seems to help alot especially at night so I can get some rest. The itching seems more severe in my feet and legs. Sometimes it is mild and other times it feels like fire ants are biting my feet. It may sound crazy but I have found that stomping my feet also seems to make the painful itching subside.
You must be logged in to reply to this topic.